Have gone from 40mg to 20 to 10 to nothing in the space of ten days and am feeling mega anxious and irritated
MattyNeo, most SSRI's affect our sexual drive but you have to ask yourself what's more important. Relief from the anxiety and irritation or sex? I personally prefer the relief from my attacks. Talk to your doctor about trying a different SSRI. There's a few out there that has less sexual side effects im sure. Im sorry i dont know the name of it.
You've decreased the paroxetine a little two fast. You are now experiencing withdrawal effects. These could last awhile and the symptoms for which you were originally taking this med are likely to return. There are alternative antidepressants that treat anxiety which may have less sexual side effects. Wellbutrin is one such med that people find effects sex drive less. May want to have a serious talk with the doctor before your symptoms get worse again.
MattyNeo I agree that you were tapered off to fast and are getting withdrawal effects from the medication.Also many times if this happens again there are several medications they can add while your taking the medication that your on to help with the sexual side effects..Chuck1957
I am currently going off of my antidepressant (Zoloft) for the same reasons as you. My doctor has me switching over to mirtazapine (remeron). I requested this drug, because it has a lower incidence of sexual side effects than pretty much any SSRI. Also, I've known people who were on it, and it really worked for them. The transition is relatively easy, since both mirtazapine and zoloft (and paroxetine, for that matter) act on serotonin. This means that I haven't experienced any of the SSRI withdrawal symptoms during the transition. And as I drop the Zoloft dose, and raise the remeron dose, I have noticed a significant improvement in my sexual dysfunction. Bupropion is another option, but it does not work on serotonin, and therefore I think you'd still be suffering from withdrawal.
- Paroxetine Information for Consumers
- Paroxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paroxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Oct 2009 • 1 answer
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
Posted 16 Feb 2013 • 3 answers
Posted 1 Nov 2014 • 1 answer
Posted 31 Jan 2016 • 2 answers
Posted 7 Aug 2016 • 1 answer